Thunderstorm Wind, Edwards
- When
- June 10, 11:49 PM CST
- Where
- Edwards County, Kinsley
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.917, -99.417
KSNW-TV weather lab at the Kinsley middle school.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 10, 1:43 PM CST, 10 hours 6 minutes earlier.
AREA FORECAST DISCUSSION ...CORRECTED... NATIONAL WEATHER SERVICE DODGE CITY KS 243 PM CDT SAT JUN 10 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES INCLUDE THE TRACK OF TONIGHTS EXPECTED MCS, ADDITIONAL PRECIPITATION CHANCES AND TEMPERATURES. FROM UA PLOTS SUCH AS 500MB AND 250MB, AS WELL AS CURRENT SATELLITE IMAGERY, A STRONG SYNOPTIC-SCALE TROUGH IS RAPIDLY MOVING THROUGH THE CENTRAL ROCKIES. IN FACT, 1200 UTC 10 JUNE WINDS AT 250MB WERE 95 KNOTS WITH THIS FEATURE, WHICH IS AT LEAST 20 KNOTS ABOVE AVERAGE. LEFT EXIT REGION JET STREAK DYNAMICS COUPLED WITH LOWER TROPOSPHERIC FRONTOGENESIS IS LIKELY TO INITIATE A RAPIDLY FORWARD PROPAGATING MCS LATER THIS AFTERNOON. AS I TYPE BOTH LIGHTNING DATA AND SATELLITE IMAGERY SHOW THUNDERSTORM ACTIVITY INCREASING ACROSS SOUTHEAST WYOMING (WITH MID 40S DP AT 6K FT), WHICH PRESUMABLY IS THE BIRTH OF OUR MCS. THE EXPERIMENTAL NAM (WRF MODEL) AND GFS PREDICT THIS SYSTEM TO MOVE EAST-SOUTHEAST ALONG THE BEST GRADIENT OF MOIST STATIC STABILITY. THE PREVIOUS SHIFT HAD A GOOD HANDLE WITH THIS SCENARIO. GREATEST IMPACT FROM THIS MCS (MAINLY WIND) WILL BE ACROSS MY NORTHEASTERN COUNTIES. AFTERWARDS, COOLER AIR SPREADS SOUTHWARD ACROSS MY CWA ON SUNDAY, WITH THE FRONT STALLING ACROSS NORTH TEXAS BY LATE MONDAY. INITIALLY THE COOL AIR SOURCE WILL BE THE RAIN COOLED AIRMASS ACROSS NEBRASKA AND IOWA, WHERE TEMPERATURES THIS AFTERNOON VARY FROM THE LOWER 50S-MID 60S. GFS SUGGESTS 850MB TEMPS TO RANGE FROM 20- 26C (NOT THE BEST PROXY TO USE IN THIS SITUATION) FROM NORTHEAST- SOUTHWEST (NE-SW) ACROSS MY CWA BY LATE TOMORROW. I LEFT THE GENERALLY LOW-MID 80S MAXES WE ALREADY HAD GOING GIVEN THERE SHOULD BE SOME SUN. FOR SUNDAY NIGHT I RAISED POPS ACROSS THE SOUTHWEST AND LOWERED THEM FOR THE NORTHEAST PORTIONS OF THE CWA (30 AND 20 PCT, RESPECTIVELY). AS SHOWN BY THE GFS, THE LEFT EXIT REGION OF A JET STREAK ALONG THE SUBTROPICAL JET (STJ) SHOULD EXCITE MORE THUNDERSTORMS ACROSS EAST AND SOUTHEAST COLORADO LATE TOMORROW AFTERNOON/EVENING. THESE STORMS WILL WEAKEN AS THEY MOVE TOWARD THE SOUTHEAST FROM THE HIGHER TERRAIN, MOVING INTO GREATER STATIC STABILITY. HOWEVER, SOME RAIN WITH EMBEDDED THUNDER IS PLAUSIBLE PARTICULARLY FOR LOCATIONS SOUTHWEST OF DODGE CITY. WITH THE RIDGE REAMPLIFYING ACROSS THE ROCKIES ON MONDAY, YET ANOTHER SURGE OF COOLER AIR MAY BACK IN FROM THE EAST. I LOWERED MAX TEMPERATURES TO 80-88 NE-SW. HOWEVER, GIVEN THE UPSLOPE FLOW AND DEWPOINTS WELL INTO THE 50S, THERE MAY BE QUITE A BIT OF CLOUD COVER TO INITIALLY BREAK OUT OF. LATER SHIFTS MAY HAVE TO LOWER MONDAYS MAXES A BIT MORE. DAYS 3-7... LOOKING AT DIAGNOSTICS FROM THE CDC MAP ROOM INCLUDING UPPER WIND ANOMALIES OVER EASTERN ASIA AND THE WESTERN PACIFIC AND GLOBAL SATELLITE LOOPS, THERE IS SUPPORT FOR THE INCREASING TROPICAL CONVECTION SEEN OVER BORNEO. THIS FEATURE SHOULD INFLUENCE THE EASTWARD PROGRESSION ACROSS THE PACIFIC OF A MAJOR CYCLONE NOW FORECAST TO BE OVER THE GULF OF ALASKA BY LATE IN THE COMING WEEK. THE RESULT WILL BE TO KICK THE PRESENT UPPER LOW OFF THE CALIFORNIA COAST EASTWARD INTO THE ROCKIES AND EVENTUALLY INTO THE PLAINS. THIS WILL GRADUALLY DISPLACE THE UPPER RIDGE OVER THE SOUTHWESTERN CONUS SO THAT BY NEXT WEEKEND WE MAY WELL SEE A FLATTENING OF THE PATTERN WITH A MORE ZONAL PATTERN OF THE MEAN POLAR BAROCLINIC ZONE SOMEWHERE OVER THE CENTRAL CONUS. THIS WOULD RETURN THE REGION TO NEAR NORMAL CONDITIONS FOR THE DATE. UNTIL THEN, HOWEVER, THE MAIN FEATURE WILL BE THE STRONG UPPER RIDGE OVER THE SOUTHWEST CONUS WHICH IS FORECAST TO REMAIN STEADFAST ACROSS THE CENTRAL HIGH PLAINS. IT DOES APPEAR THAT THE NEAR TERM NOCTURNAL MCS ACTIVITY WILL DIMINISH GREATLY EARLY THIS WEEK WITH SUBSTANTIAL HEAT RETURNING TO THE PLAINS REGION UNTIL SOMETIME NEAR THE COMING WEEKEND. HAVE MADE FEW CHANGES IN THE DAY 3 THROUGH 7 PERIOD EXCEPT TO ADJUST SLIGHTLY FOR POSSIBLE NOCTURNAL HIGH BASED CONVECTION AND THE EFFECTS OF RAIN COOLED OUTFLOW ON TEMPERATURES. SIGNIFICANTLY, MUCH OF THIS FORECAST DEPENDS UPON THE DAILY EVOLUTION OF CONVECTION WHICH IS BEYOND THE ABILITY OF THE VARIOUS MODELS AND ENSEMBLES TO RESOLVE. CONFIDENCE IS ABOUT AVERAGE. DAYS 8-10... THE OUTLOOK FOR SUNDAY JUNE 18TH THROUGH TUESDAY JUNE 20TH CALLS FOR NEAR NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. .PRELIMINARY POINT TEMPS/POPS... DDC 63 87 62 91 / 40 0 20 20 GCK 61 86 60 92 / 30 0 30 30 EHA 62 88 60 92 / 20 0 30 30 LBL 62 89 61 92 / 20 0 30 30 HYS 61 84 61 87 / 60 0 20 20 P28 66 88 67 92 / 40 0 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN23/08 EKB/JOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1150 AM CDT SAT JUN 10 2006 KSZ030-031-043>046-061>066-074>081-084>090-111000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1150 AM CDT (1050 AM MDT) SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT STORMS ARE EXPECTED TO ENTER WESTERN AND CENTRAL KANSAS TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AS HIGH AS 60 MPH AND POSSIBLY HIGHER, WITH HAIL AS LARGE AS QUARTERS. THE STORMS WILL APPROACH WAKEENEY AND DIGHTON AFTER 9 PM. NESS CITY AND LARNED WILL EXPERIENCE THE STORMS AFTER MIDNIGHT. ISOLATED STORM COVERAGE IS EXPECTED FARTHER SOUTH AND WEST FOR LOCATIONS SUCH AS GARDEN CITY...DODGE CITY AND LIBERAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND AGAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 9 PM. EKB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1056 PM CDT SAT JUN 10 2006 KSZ030-031-110500- ELLIS-TREGO- 1056 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND TREGO COUNTIES... AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF COLLYER...MOVING EAST AT 35 TO 40 MPH. PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN ELLIS AND TREGO COUNTIES...INCLUDING THE CITIES OF TREGO CENTER AND CEDAR BLUFF...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3910 10012 3872 10013 3871 9906 3911 9906 BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1155 PM CDT SAT JUN 10 2006 KSZ030-031-110630- ELLIS-TREGO- 1155 PM CDT SAT JUN 10 2006 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND EASTERN TREGO COUNTIES... AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAKEENEY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...MAINLY NORTH OF I-70. RESIDENTS IN EASTERN TREGO AND ELLIS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3909 9981 3873 9982 3871 9906 3912 9906 BURKE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1245 AM CDT SUN JUN 11 2006
KSZ065-066-079>081-110645-
EDWARDS-KIOWA-PAWNEE-PRATT-STAFFORD-
1245 AM CDT SUN JUN 11 2006
...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...KIOWA...PAWNEE...PRATT
AND STAFFORD COUNTIES...
AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ZOOK...MOVING EAST AT 35 MPH. AN OUTFLOW
BOUNDARY WAS TRAVELING SOUTHEAST THROUGH STAFFORD...EDWARDS AND
NORTHWEST KIOWA COUNTY...CREATING STRONG WINDS AS IT PASSES.
SMALL HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THESE CONDITIONS.
LAT...LON 3832 9934 3804 9951 3742 9953 3750 9851
3824 9850 3824 9901
BURKEThe Dodge City radar (KDDC), 51 km away, was scanning. The volume nearest the first event began at 05:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
KSNW-TV weather lab at the Kinsley middle school.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520455.